MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS
Catalog Number 381523
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autoguard winged hub is cracked.The following information was provided by the initial reporter: this writer placed piv to patient right hand with bd 22g insyte iv lot # 4270233.Piv insertion was placed with no difficulty and once needle was retracted from catheter that was placed bleeding was noted to be coming from what appeared to be at puncture site (under blue wings of iv).Iv catheter required to be removed from patient and it was noted that there was a crack on under side of blue wings.This required another piv attempt and poke for a scared patient which was unnecessary due to this defective device.(b)(6) 2025.1.What is the date of event? - 12/19/24.2.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.- this required another piv attempt and poke for a scared patient which was unnecessary due to this defective device.
 
Additional Manufacturer Narrative
Investigation results: the complaint of a crack in the blue catheter adapter was confirmed and the cause was likely manufacturing related.One video was provided for investigation, which showed a longitudinal crack in the blue catheter adapter of the 22g insyte autoguard winged iv catheter.Liquid leaked from the crack.Although the sample exhibited evidence of use, the damage was likely associated with the manufacturing process.The appropriate manufacturing personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOGUARD WINGED
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21175308
Report Number1710034-2025-00022
Device Sequence Number19908662
Product Code FOZ
UDI-Device Identifier00382903815234
UDI-Public(01)00382903815234(11)241001(17)270831(10)4270233
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381523
Device Lot Number4270233
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer03/20/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown